Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 23, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jun 20, 2011, 5:07 AM CDT for 12 counties in Texas. It took effect at Jun 20, 2011, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 5:07 AM CDT (10:07 UTC)
- In effect from
- Jun 20, 2011, 11:00 AM CDT
- Expired
- Jun 20, 2011, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 77 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6027 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS74 KLUB 201007 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 507 AM CDT MON JUN 20 2011 TXZ021>032-201815- /O.NEW.KLUB.WI.Y.0023.110620T1600Z-110621T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 507 AM CDT MON JUN 20 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING: WINDS ARE EXPECTED TO RAMP UP AROUND MID DAY AND PEAK DURING THE EARLY AFTERNOON BEFORE DIMINISHING EARLY EVENING. * WINDS: SUSTAINED WIND SPEEDS OF 30 TO 35 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR LARGE PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
801 WWUS74 KLUB 202003 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 303 PM CDT MON JUN 20 2011 TXZ021>032-210100- /O.CON.KLUB.WI.Y.0023.000000T0000Z-110621T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH 303 PM CDT MON JUN 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: WINDY CONDITIONS THIS AFTERNOON IS EXPECTED TO DIMINISH EARLY THIS EVENING. * WINDS: SUSTAINED WEST TO SOUTHWEST WIND SPEEDS OF 30 TO 35 MPH. * IMPACTS: DRIVING MAY BECOME DIFFICULT FOR LARGE PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADWAYS. BLOWING DUST MAY LOCALLY REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 20, 4:55 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 20, 4:55 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 455 AM CDT MON JUN 20 2011 .SHORT TERM... ...WINDY/ FIRE WEATHER ONCE AGAIN A CONCERN... .SHORT TERM... LOW PRESSURE SYSTEM THAT IS QUITE IMPRESSIVELY WOUND FOR THIS TIME OF YEAR HAS MOVED INTO COLORADO AND MAKE ITS WAY TO EASTERN NEBRASKA VIA SWRN KS TODAY AND TONIGHT. THE TRAJECTORY OF THIS SYSTEM REMAINS QUITE FAVORABLE FOR WIND...AND SUBSEQUENTLY FIRE WEATHER FOR WEST TEXAS ONCE AGAIN. LLJ IS MAXIMIZED ACROSS THE ROLLING PLAINS AND THUS EXPECT THAT WINDS WILL STAY UP ACROSS THAT PART OF THE AREA FOR MUCH OF THE NIGHT. SPEED MAX OF H5 JET IS APPROACHING THE AREA EARLY THIS MORNING AND WILL KEEP SPEEDS IN THE 60 KT RANGE UNTIL AROUND EARLY AFTERNOON WHEN DIMINISHING TRENDS WILL PROGRESS WEST TO EAST. THUS...IT WOULD APPEAR THE STRONGEST WINDS WITH THIS SYSTEM WILL AROUND MID-DAY AND LIKELY BE MOST INTENSE ACROSS THE NORTHERN HALF OF THE AREA. HAVE THEREFORE POSITIONED A WIND ADVISORY ACROSS THE NORTHERN TWO ROWS. BLOWING DUST WILL CERTAINLY BE OUT IN FORCE TODAY...ESPECIALLY NORTHEAST OF TYPICAL SOURCE REGIONS. SEE FIRE WX SECTION BELOW FOR ADDITIONAL DETAIL ON THAT THREAT. COLD FRONTAL BOUNDARY LOOKS TO APPROACH THE NORTHERN ZONES BY AROUND 00Z WHICH IS SEVERAL HOURS MORE AGGRESSIVE THAN PROGGED LAST NIGHT. WITH COMPRESSIONAL HEATING SOUTH OF THE FRONT...DOWNSLOPE FLOW...AND PLENTIFUL SUN...IT WILL BE ANOTHER HOT DAY ALTHOUGH THE COLUMN IS AVERAGING A FEW DEGREES COOLER THANKS TO THE PROXIMITY OF THE UPPER LOW. THEREFORE...HAVE NUDGED TEMPS DOWN IN MOST LOCATIONS AS COMPARED TO YESTERDAY. STORMS MAY FIRE LATE AFTERNOON/EARLY EVENING WELL SOUTHEAST OF THE AREA AS COLUMN LOOKS TO REMAIN MUCH TOO DRY TO SUPPORT CONVECTION IN OUR CWFA. && .LONG TERM... BY 12Z TUESDAY...THE MUCH ANTICIPATED FRONT WILL BE PUSHING SOUTH OF THE FA. UNFORTUNATELY...PROSPECTS FOR RAIN WITH FROPA HAVE CONTINUED TO TREND DOWN. HOWEVER IT APPEARS THAT CONVECTION WILL DEVELOP ALONG THE BOUNDARY WITHIN PROXIMITY TO THE SOUTHERN ROLLING PLAINS. THUS SLIGHT CHANCE/CHANCE POPS REMAIN VALID THERE...ESPECIALLY TUESDAY NIGHT. RECENT RUNS HAVE ALSO BEEN MORE AGGRESSIVE WITH RE- ESTABLISHING RETURN SOUTHERLY LOW LEVEL WINDS IN THE WAKE OF THE FRONT WEDNESDAY...AND LIMIT THE UPSLOPE COMPONENT ALONG THE HIGHER TERRAIN OUT WEST. HOWEVER THE OVERALL PATTERN SUGGEST THAT MOUNTAIN CONVECTION SHOULD DEVELOP WITHIN NORTHWESTERLY FLOW ALOFT AND PROGRESS TOWARD WEST TEXAS. THE 06Z NAM DEPICTS THIS AND ACTUALLY HAS A SUBSTANTIAL MCS SIGNAL WORKING OVER THE SOUTH PLAINS WEDNESDAY NIGHT AND THE GFS HAS A SUBTLE SIGNAL TOO. THUS HAVE RE-INTRODUCED SLIGHT CHANCE GRIDDED POPS...EDGING THEM INTO THE NORTHWESTERN ZONES. ALTHOUGH CONFIDENCE FOR RAIN IS NOT HIGH EITHER DAY...THE GOOD NEWS IS THAT A MILD BUT MEANINGFUL COOL DOWN TOWARD SEASONAL NORMAL VALUES WILL OCCUR TUESDAY AND WEDNESDAY. MEDIUM RANGE GUIDANCE CONTINUES TO DEPICT AN EXPANSION OF A SUBTROPICAL RIDGE MOST OF THE SOUTHERN CONUS LATE IN THE WORK WEEK AND THROUGH THE WEEKEND. NWP TRENDS DAYTIME HIGH TEMPERATURES BACK INTO THE TRIPLE DIGITS BY THE WEEKEND...AND THIS LOOKS VALID. A BAROCLINIC ZONE WILL BE ORIENTED NORTHWEST TO SOUTHEAST TO OUR NORTH OVER THE SOUTHERN PLAINS...ROUGHLY FROM COLORADO TO OKLAHOMA BENEATH THE NORTHERN PERIPHERY OF THE RELATIVELY FLAT UA RIDGE. HOWEVER... PROSPECTS FOR MEANINGFUL RAIN WILL BE VERY LOW LOCALLY. && .FIRE WEATHER... ANOTHER ACTIVE FIRE WEATHER DAY IN STORE WITH WINDS OF 25-30 MPH AT THE 20 FOOT LEVEL ACROSS THE NORTHERN PART OF THE AREA AND SLIGHTLY LOWER ACROSS THE SOUTHERN TWO ROWS OF COUNTIES. RED FLAG WARNING REMAINS IN EFFECT AREAWIDE ALTHOUGH CONFIDENCE IN MEETING CRITERIA IN THE SOUTHERN SOUTH PLAINS IS LOWER THAN OTHER LOCALES. NEVERTHELESS WITH SUB 10 PCT RH VALUES...EXTREME FIRE BEHAVIOR IS ANTICIPATED ONCE AGAIN TODAY FOR ANY NEW STARTS AND EXISTING FIRES. WINDS SHOULD PEAK EARLY TO MID AFTERNOON AND BEGIN A DOWNWARD TREND AHEAD OF A COLD FRONT WHICH WILL SWITCH WINDS AROUND TO THE NORTH THIS EVENING. AREA FIRST RESPONDERS ARE ENCOURAGED TO SEEK WEATHER UPDATES WITH ANY FIRES WHICH OCCUR. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 88 56 86 61 93 / 0 0 10 0 10 TULIA 93 59 87 63 92 / 0 0 10 10 10 PLAINVIEW 96 58 88 64 92 / 0 0 10 10 10 LEVELLAND 97 57 92 65 96 / 0 0 10 10 10 LUBBOCK 99 62 92 66 94 / 0 0 10 10 10 DENVER CITY 99 51 94 65 98 / 0 0 10 10 10 BROWNFIELD 100 57 93 65 97 / 0 0 10 10 10 CHILDRESS 105 66 92 67 95 / 0 10 10 10 10 SPUR 108 64 92 67 97 / 0 10 10 20 10 ASPERMONT 111 69 95 70 97 / 0 10 20 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>032. && 26/20
Hazardous weather outlook, Jun 20, 5:00 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 500 AM CDT MON JUN 20 2011 TXZ021>044-211000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 500 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER EXTREMELY DRY FUELS COMBINED WITH WINDY AND DRY CONDITIONS WILL LEAD TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS AND A RED FLAG WARNING REMAINS IN EFFECT FOR WEST TEXAS. NON PRECIPITATION SUSTAINED WESTERLY WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE OVER THE EXTREME SOUTHEASTERN PANHANDLE AND THE NORTHERN ROLLING PLAINS TODAY. A WIND ADVISORY HAS BEEN ISSUED GENERALLY NORTH OF AN ENOCHS TO ABERNATHY TO PADUCAH LINE. BLOWING DUST IS EXPECTED TODAY AND MAY LOCALLY RESTRICT VISIBILITIES TO NEAR ONE MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Jun 19, 11:43 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1143 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST 3 N PLAINS 33.23N 102.83W
06/19/2011 M59 MPH YOAKUM TX MESONET
FROM THE TEXAS TECH UNIVERSITY MESONET
&&
EVENT NUMBER LUB1100171
JDVLocal storm report, Jun 20, 1:12 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
112 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM WILDFIRE 7 NE ASPERMONT 33.21N 100.14W
06/19/2011 E1650 ACRE STONEWALL TX FOREST SERVICE
OVERNIGHT LIGHTNING FIRE START EXPERIENCED SIGNIFICANT
GROWTH DURING DAYTIME CRITICAL FIRE WEATHER. 25 PERCENT
CONTAINED.
&&
EVENT NUMBER LUB1100172
LINDLEYLocal storm report, Jun 20, 1:19 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
119 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM WILDFIRE 5 SE LITTLEFIELD 33.87N 102.27W
06/19/2011 E350 ACRE LAMB TX BROADCAST MEDIA
WILDFIRE STARTED IN MEDIAN ALONG U.S. HWY 84. HWY 84
AND FM 1072 CLOSED FOR ABOUT 2 HOURS.
&&
EVENT NUMBER LUB1100173
LINDLEYNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.